Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Afraid of what my psych dr is doing
    avatar
    polykitten posted:
    I was recently diagnosed bipolar II and started seeking counseling. Unfortunately the psychologist I am seeing is not the one who diagnosed me and is simply treating me as though I have simple depression. I am now into my 2nd week of taking prozac, 3rd day taking 20mg and I am having a poor reaction to it. My blood pressure is elevated to the point i can feel my heart beat and feel chest pain. Also, I cannot focus on anything, am feeling confused all the time and shaking and my mania is off the charts. Also, my depressive times are more extreme with even more dark and negative thoughts going through my head than I used to deal with. When I informed her that it was my understanding to take a mood stabilizer for my condition she simply told me they would make me fat.
    I am truly scared and would really appreciate any input available. Thank you!
    Also, I have called her number and left messages but still nothing.
    so i guess my questions are:
    What should I do in this situation?
    When should I be concerned about my blood pressure enough to go to the ER?
    etc...
    Thank you again!
    Reply
     
    avatar
    Anneinside responded:
    Definitely go to the ER. It is better not to take a chance. High blood pressure can be dangerous.
     
    avatar
    lexismom11 responded:
    I would further question the dr. It seems very strange that she will not prescribe a mood stabilizer for the bipolar. Yes you can gain weight from them, but the alternative is much worse. You already said your mania is off the charts and it could be the antidepressant doing that. There are much better ways to treat the bipolar. You have to demand that she treat it appropriately or seek out a new doctor. You sould go to the ER just to be on the safe side. You never know what could happen.
     
    avatar
    ddnos responded:
    I would also change doctors....so it's a psychologist prescribing your meds and not a psychiatrist? but I would definitely get a different doctor after you go to the ER re your blood pressure.
    Debbie
    Forgiveness is letting go of the hope that the past could have been any different --Unknown
     
    avatar
    slik_kitty responded:
    definitely find a new doctor. they are supposed to help us, not hurt us, and should be willing to listen to us.


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Differentiating bipolar disorder from borderline personality disorderExpert
    Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
    Was this Helpful?
    116 of 133 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.